Alert archive / Missouri / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 331, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Sep 25, 2019, 10:34 PM CDT for McDonald County, Newton County, Missouri. It was in force for 41 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 25, 2019, 10:34 PM CDT (03:34 UTC)
- Expired
- Sep 25, 2019, 11:15 PM CDT
- In force
- 41 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties McDonald County, MO, Newton County, MO
The radar
The Springfield radar (KSGF), 108 km from the middle of the area, began a volume at 03:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 25, 10:40 PM CDT | HAIL 0.7 | 3 E Racine, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 25, 9:30 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 3.6 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1028 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 1233 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 186 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.2
The text
As transmitted.
693
WUUS53 KSGF 260334
SVRSGF
MOC119-145-260415-
/O.NEW.KSGF.SV.W.0331.190926T0334Z-190926T0415Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Springfield MO
1034 PM CDT Wed Sep 25 2019
The National Weather Service in Springfield has issued a
* Severe Thunderstorm Warning for...
Southwestern Newton County in southwestern Missouri...
Northwestern McDonald County in southwestern Missouri...
* Until 1115 PM CDT.
* At 1034 PM CDT, a severe thunderstorm was located near Seneca, or
11 miles west of Neosho, moving southeast at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Neosho... Seneca...
Anderson... Goodman...
Racine...
This includes Interstate 49 between mile markers 6 and 26.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. This storm may cause serious injury and significant
property damage.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3670 9462 3691 9462 3696 9461 3689 9425
3677 9425 3664 9433 3662 9450
TIME...MOT...LOC 0334Z 301DEG 13KT 3682 9456
HAIL...1.00IN
WIND...60MPH
$$
Hatch2 follow-up statements
007
WWUS53 KSGF 260353
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
1053 PM CDT Wed Sep 25 2019
MOC119-145-260415-
/O.CON.KSGF.SV.W.0331.000000T0000Z-190926T0415Z/
Newton MO-McDonald MO-
1053 PM CDT Wed Sep 25 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT
FOR SOUTHWESTERN NEWTON AND NORTHWESTERN MCDONALD COUNTIES...
At 1053 PM CDT, a severe thunderstorm was located near Goodman, or 8
miles southwest of Neosho, moving southeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Neosho... Seneca...
Anderson... Goodman...
This includes Interstate 49 between mile markers 6 and 24.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3685 9462 3691 9438 3689 9426 3677 9425
3664 9433 3662 9450 3670 9462
TIME...MOT...LOC 0353Z 294DEG 20KT 3680 9448
HAIL...1.00IN
WIND...60MPH
$$
Hatch786
WWUS53 KSGF 260410
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
1110 PM CDT Wed Sep 25 2019
MOC119-145-260419-
/O.EXP.KSGF.SV.W.0331.000000T0000Z-190926T0415Z/
Newton MO-McDonald MO-
1110 PM CDT Wed Sep 25 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN NEWTON AND
NORTHWESTERN MCDONALD COUNTIES WILL EXPIRE AT 1115 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However gusty
winds and heavy rain are still possible with this thunderstorm.
A Severe Thunderstorm Watch remains in effect until 500 AM CDT for
southwestern Missouri.
Remember, a Severe Thunderstorm Warning still remains in effect for
southwestern McDonald County until 1130 pm.
LAT...LON 3685 9462 3691 9438 3689 9426 3677 9425
3664 9433 3662 9450 3670 9462
TIME...MOT...LOC 0409Z 301DEG 13KT 3677 9442
$$
HatchWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 25, 7:07 PM CDT, 3 hours 27 minutes earlier.
Area forecast discussion, Sep 25, 7:07 PM CDT, 3 hours 27 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
707 PM CDT Wed Sep 25 2019
.SHORT TERM...(This evening through Thursday)
Issued at 318 PM CDT Wed Sep 25 2019
A front is currently moving south through the area this
afternoon. South of the front instability is increasing but the
higher values are currently just south of the area where scattered
storms are currently developing. There is still enough instability
across southern Missouri to support a few storms this afternoon
into early this evening. A few strong storms may be possible
across far southern Missouri through early this evening. Brief
heavy rainfall and cloud to ground lightning will be the main risk
with these storms though.
The front will continue to sag south and stall somewhere around
southeastern Kansas, southwestern Missouri, northeastern
Oklahoma, and northern Arkansas through the overnight hours. As
the low level jet increases, bands of showers and storms are
expected to develop and track south along the front. Precipitable
water values will increase to around two inches across far
southwestern Missouri tonight on toward the south. This will
allow very efficient rainfall rates within these bands. The
questions is exactly where the front will stall, and where these
bands track. The best potential will be along and southwest of a
Neosho to Cassville, Missouri line on into Arkansas and Oklahoma
and a Flash Flood Watch has been issued from 10 pm this evening
through 7am Thursday morning.
A few strong to severe storms may also be possible with hail to
the size of quarters and wind gusts up to 60 mph the risk.
Frequent cloud to ground lightning will also be possible with this
activity.
Some showers and storms may linger into Thursday
morning. The front will then push right back to the north during
the day on Thursday. Highs on Thursday will warm into the upper
70s to the lower 80s. After the morning activity, much of the day
tomorrow should be dry.
.LONG TERM...(Thursday Night through Wednesday)
Issued at 318 PM CDT Wed Sep 25 2019
An upper level trough will move into and across the Plains Friday
into Friday night. The front will setup across northern Missouri
Friday and sag south Friday night into Saturday. The best
potential for showers and storms will be north of I-44 Friday
evening and night. A few strong to severe storms will be possible
with large hail and damaging winds the main risk mainly north of
Highway 54. The heaviest rain will likely remain just north of the
area closer to the front. Showers and storms may linger into the
weekend but don't think it will be a total wash out.
Gusty southerly winds will develop across the area Thursday night
into Friday ahead of the approaching system. Gusts of to 30 mph
are expected at times, mainly west of Highway 65.
Highs in the upper 70s to the lower 80s will occur Friday and
Saturday then highs in the middle to upper 80s are expected Sunday
into early next week. Another system may then approach the area
during the middle of next week brining additional chances for
showers and storms to the area.
&&
.AVIATION...(For the 00Z TAFS through 00Z Thursday evening)
Issued at 652 PM CDT Wed Sep 25 2019
Mostly clear skies will continue this evening as a front moves
south across the region. As low level winds increase tonight and
during the overnight period. Showers and storms will develop and
impact the regions terminals. AS cloud cover and storms increase,
ceilings will fall to MVFR levels along with visibilities as rain
moves across parts of the area. The from will ultimately slide
south and drag the weather with it leaving behind middle and high
broken cloud decks.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Flash Flood Watch from 10 PM CDT this evening through Thursday
morning for MOZ093-101-102.
KS...NONE.
&&
SHORT TERM...Wise
LONG TERM...Wise
AVIATION...HatchHazardous weather outlook, Sep 25, 8:06 PM CDT, 2 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 806 PM CDT Wed Sep 25 2019 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-270115- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 806 PM CDT Wed Sep 25 2019 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Tonight. Weather hazards expected... Limited hail risk. Limited thunderstorm wind damage risk. Elevated flooding risk. Significant lightning risk. DISCUSSION... Scattered showers and thunderstorms will be possible this through this evening into the overnight hours. A few strong to severe storms will be possible, especially south of Interstate 44. Main potential hazards will be hail to the size of quarters, damaging winds in excess of 60 mph and frequent cloud to ground lightning. Locally heavy rainfall rates may lead to flooding tonight, especially along the Missouri and Arkansas state line region across far southwestern Missouri. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Gusty southerly winds are expected on Friday with gusts over 30 mph possible across southeastern Kansas and western Missouri. Showers and storms will move into the area from the northwest Friday night with the potential for severe storms and isolated flooding. Shower and storm potential will linger into Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed later today or tonight for areas generally south if Interstate 44. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Hatch
In the hours before
Special weather statement, Sep 25, 10:03 PM CDT, 31 minutes before
Special Weather Statement National Weather Service Springfield MO 1003 PM CDT Wed Sep 25 2019 MOZ093-260345- Newton MO- 1003 PM CDT Wed Sep 25 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NEWTON COUNTY UNTIL 1045 PM CDT... At 1002 PM CDT, Doppler radar was tracking a strong thunderstorm near Quapaw, or near Baxter Springs, moving east at 30 mph. Penny size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Southern Joplin... Neosho... Seneca... Granby... Duquesne... Diamond... Loma Linda... Leawood... Silver Creek... Shoal Creek Drive... Saginaw... Redings Mill... Grand Falls Plaza... Shoal Creek Estates... Ritchey... Dennis Acres... Cliff Village... Racine... This includes the following highways... Interstate 44 between mile markers 0 and 9. Interstate 49 between mile markers 15 and 35. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && A Severe Thunderstorm Watch remains in effect until 500 AM CDT for southeastern Kansas...and southwestern Missouri. LAT...LON 3677 9462 3706 9462 3705 9416 3675 9423 TIME...MOT...LOC 0302Z 287DEG 24KT 3694 9472 Hatch
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 25, 10:03 PM CDT | Special Weather Statement | SGF | Newton | 42 min |
| Sep 25, 10:49 PM CDT | Flash Flood Warning | SGF | McDonald, Newton | 6 hr |
| Sep 25, 10:51 PM CDT | Severe Thunderstorm Warning | SGF | McDonald | 39 min |
| Sep 25, 10:57 PM CDT | Special Weather Statement | SGF | Barry | 48 min |
| Sep 25, 11:48 PM CDT | Special Weather Statement | SGF | Barry | 42 min |
| Sep 26, 12:37 AM CDT | Flash Flood Warning | SGF | McDonald | 6 hr |
| Sep 26, 1:37 AM CDT | Special Weather Statement | SGF | Taney | 23 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.